Previous Thread
Next Thread
Print Thread
Biologics and "hot flashes"?
#273133 01/23/16 03:42 AM
Joined: Jan 2016
Posts: 60
R
Roo13 Offline OP
Registered Visitor
OP Offline
Registered Visitor
R
Joined: Jan 2016
Posts: 60
So I started remicade a couple months ago and since then I have been getting these crazy "hot flashes". I feel like I just run so much hotter! I am 35 so these are not like menopausal in any way. Just curious if other people experience these too and if they will go away with time?!

Regina

Re: Biologics and "hot flashes"?
Roo13 #273150 01/25/16 11:27 PM
Joined: Jul 2006
Posts: 6,637
Registered Visitor
Offline
Registered Visitor
Joined: Jul 2006
Posts: 6,637
Have you seen your GYN? Just because you are 35 doesn't mean you are not menopausal--they do drug tests.


Steriods cause hot flashes, very commonly. Have you been on prednisone too. Or do you get IV steriods along with your Remicade? I get IV steriods before my Actemra and I get hot flashes for a day or two, but it is definitely the steriods not Actemra


Anna


Actema IV once a month (with pre loading for allergic reaction), Cymbalta x1 daily, Arava 20mg daily. Diagnosed with AS in 2004, suffered undiagnosed since 1982.
Re: Biologics and "hot flashes"?
Roo13 #273152 01/26/16 03:01 AM
Joined: May 2004
Posts: 1,551
K
Registered Visitor
Offline
Registered Visitor
K
Joined: May 2004
Posts: 1,551
My son has mentioned the same type of thing. He gets them the day of and up to 48 hours later.


AS/PsA DX in 1988

Retired on disability
in 2005 at age 44
Re: Biologics and "hot flashes"?
Roo13 #273154 01/26/16 04:04 PM
Joined: Jul 2006
Posts: 6,637
Registered Visitor
Offline
Registered Visitor
Joined: Jul 2006
Posts: 6,637
That is what I get from the IV steriods. Are they getting steriods with their Remicade?


Anna


Actema IV once a month (with pre loading for allergic reaction), Cymbalta x1 daily, Arava 20mg daily. Diagnosed with AS in 2004, suffered undiagnosed since 1982.
Re: Biologics and "hot flashes"?
Roo13 #273157 01/26/16 04:15 PM
Joined: Nov 2015
Posts: 37
J
Registered Visitor
Offline
Registered Visitor
J
Joined: Nov 2015
Posts: 37
I get very low grade fevers or temp increases when my A.S. is flaring or out of control, this seems more prevelent under Remicade as opposed to when I was on Humira or Enbrel. When I've taken prednisone, that symptom seems to subside. The temp increase for me is always associated with fatigue and stiffness. It never lasts very long, in many ways it behaves similar to when one is sick. hot cold hot cold comes and goes. I don't think I've ever had it go above 99.5


25 yr+ with significant and aggressive A.S.,fibromyalgia, and scoliosis. Currently on Cosentyx, advil, gabapetin, mobic, voltaren gel, tylenol, prednasone, low dose naltrexone.
Re: Biologics and "hot flashes"?
Roo13 #273165 01/27/16 03:29 PM
Joined: Jan 2016
Posts: 60
R
Roo13 Offline OP
Registered Visitor
OP Offline
Registered Visitor
R
Joined: Jan 2016
Posts: 60
Good information. I couldn't tolerate the steroids as they made me very depressed and moody so I stopped taking them a few weeks ago. Mabye once they are out of my system these hot spells will go away

Re: Biologics and "hot flashes"?
Roo13 #273166 01/27/16 05:11 PM
Joined: Jul 2006
Posts: 6,637
Registered Visitor
Offline
Registered Visitor
Joined: Jul 2006
Posts: 6,637
You aren't supposed to just stop steriods, depending on how long you have been on them--you can get terrible side effects. They are like adrenal hormone and thus commonly cause hot flashes


Actema IV once a month (with pre loading for allergic reaction), Cymbalta x1 daily, Arava 20mg daily. Diagnosed with AS in 2004, suffered undiagnosed since 1982.
Re: Biologics and "hot flashes"?
Roo13 #273205 01/31/16 03:38 AM
Joined: Jan 2016
Posts: 60
R
Roo13 Offline OP
Registered Visitor
OP Offline
Registered Visitor
R
Joined: Jan 2016
Posts: 60
I basically couldn't take the steroids for longer than 3 days before getting super depressed so I hadn't been on them long otherwise I would've tapered but thank you for letting me know.

Re: Biologics and "hot flashes"?
Roo13 #273373 02/18/16 09:39 PM
Joined: Mar 2015
Posts: 99
E
Registered Visitor
Offline
Registered Visitor
E
Joined: Mar 2015
Posts: 99
ever since i have been on MTX and biologics (1st Humira. 2nd Enbrel. 3rd Cimzia.) i have had a constant low grade temp (btwn 99.2-99.9) and have had significant hot flashes off and on throughout. and on Enbrel and Cimzia the hot flashes were so severe they were unbearable and considered an allergic or adverse reaction---enough to stop the med or switch to something else.

while i am in my 40's, my gyn and rheumy assured me i am not menopausal and the hot flashes were likely medication side effects.

that said, i also had a friend of mine who is a breast cancer survivor share that it is possible to have "medically induced menopause". she said she experienced it 5x during the course of her treatment. (yuck!)

after my longest "break" from TNF-blockers, while i was awaiting insurance approvals for the next biologic, my hot flashes frequency and intensity began to lessen. and now i have had two infusions of Simponi and the hot flashes are decreasing even more.

for me, it was either medically induced menopause or just really undesirable side effects. either way it really sucked and i am thankful the symptoms seem to be improving.


------
Female / 43 yrs old
~ Pain started in 2000
~ dx w/Cervical Myofascial Pain Syndrome in 2003
~ dx change to USpA/AS in Feb 2015 (HLA-B27 negative)
Currently taking Gabapentin 300mg/nightly, Meloxicam 15mg/daily, MTX 7.5mg/weekly, Folic Acid 3mg/daily, Biotin 5000mg/daily, and Flexiril & Norco only when absolutely needed.
tried Humira--no success, Enbrel & Cimzia--severe allergic reactions.
started Simponi infusions Jan 2016.


Moderated by  ElinAslanyan 

Link Copied to Clipboard
Powered by UBB.threads™ PHP Forum Software 7.7.4